MAUDE Adverse Event Report: COVIDIEN CHOCOLATE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA

COVIDIEN CHOCOLATE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Catalog Number CB1413540120OTW
Medical Device Problem Codes Deflation Problem (1149); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
A chocolate pta balloon was being used for treatment of a calcified lesion with chronic total occlusion in the superficial femoral artery and popliteal artery.There was mild tortuosity and moderate calcification.A non medtronic inflation device was used.It was reported the popliteal artery segment was occluded.After establishing the interventional channel, a 4*120 chocolate balloon was tried to pass through the lesion and inflate to the standard pressure.Resistance was med during advancement to the lesion.After 3 minutes of inflation, the balloon had difficulty in deflating after the pressure pump reduced the pressure.The balloon was inflated again and negative pressure was applied.After several attempts, the balloon was successfully deflated and was withdrawn from the body.Balloon took more than 5 seconds to deflate.Another balloon was used to continue to dilate the superficial femoral artery, and a drug coated balloon was applied to complete the case.No patient injury.
 
Additional Manufacturer Narrative
Product analysis the device was flushed and a 0.014¿ guidewire was loaded.An indeflator was attached to the device and the balloon was inflated to nominal pressure of 9atms the balloon was then inflated to rated burst pressure (rbp) of 14atms.The balloon was then deflated without issue medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CHOCOLATE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21419170
Report Number2183870-2025-00096
Device Sequence Number18079350
Product Code LIT
UDI-Device Identifier00763000430467
UDI-Public00763000430467
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K130414
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCB1413540120OTW
Device Lot Number1138746
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2025
Supplement Date Received by Manufacturer04/29/2025
Initial Report FDA Received Date02/20/2025
Supplement Report FDA Received Date05/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexMale
Patient Weight76 KG